Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 721, NWS Norman, OK

June 8, 2025Bryan County, Love County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 8, 2025, 9:03 PM CDT for Bryan County, Love County, Marshall County, Oklahoma. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 9:03 PM CDT (02:03 UTC)
Expired
Jun 8, 2025, 9:30 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Bryan County, OK, Love County, OK, Marshall County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 160 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:29 PM CDTTSTM WND GST 653 N Colbert, OK60 to 70 mph winds estimated.
Jun 8, 9:30 PM CDTTSTM WND DMGCartwright, OKroof damage reported in Cartwright.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:00 PM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3639 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

997 
WUUS54 KOUN 090203
SVROUN
OKC013-085-095-090230-
/O.NEW.KOUN.SV.W.0721.250609T0203Z-250609T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
903 PM CDT Sun Jun 8 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  West central Bryan County in southeastern Oklahoma...
  Northeastern Love County in southern Oklahoma...
  Marshall County in southeastern Oklahoma...

* Until 930 PM CDT.

* At 902 PM CDT, a severe thunderstorm was located 6 miles west of
  Madill, moving southeast at 45 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Madill, Kingston, Colbert, Lebanon, Cartwright, Woodville, Lake
  Texoma, Oakland, and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3382 9653 3382 9658 3385 9663 3389 9659
      3390 9663 3392 9667 3384 9670 3382 9676
      3386 9678 3387 9681 3407 9702 3407 9697
      3411 9697 3417 9689 3417 9682 3389 9641
      3380 9651
TIME...MOT...LOC 0202Z 314DEG 38KT 3409 9688 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

JT
1 follow-up statement
595 
WWUS54 KOUN 090219
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
919 PM CDT Sun Jun 8 2025

OKC085-090229-
/O.CAN.KOUN.SV.W.0721.000000T0000Z-250609T0230Z/
Love OK-
919 PM CDT Sun Jun 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOVE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3382 9653 3382 9658 3385 9663 3389 9659
      3390 9663 3392 9667 3384 9670 3382 9676
      3386 9678 3387 9681 3396 9689 3401 9684
      3414 9677 3389 9641 3380 9651
TIME...MOT...LOC 0219Z 314DEG 38KT 3399 9675 

$$

OKC013-095-090230-
/O.CON.KOUN.SV.W.0721.000000T0000Z-250609T0230Z/
Bryan OK-Marshall OK-
919 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL BRYAN AND CENTRAL MARSHALL COUNTIES...

At 919 PM CDT, a severe thunderstorm was located near Kingston,
moving southeast at 45 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Madill, Kingston, Colbert, Cartwright, Woodville, Lake Texoma,
Oakland, and Mcbride.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3382 9653 3382 9658 3385 9663 3389 9659
      3390 9663 3392 9667 3384 9670 3382 9676
      3386 9678 3387 9681 3396 9689 3401 9684
      3414 9677 3389 9641 3380 9651
TIME...MOT...LOC 0219Z 314DEG 38KT 3399 9675 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:23 PM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Updated at 538 PM CDT Sun Jun 8 2025
  • Significant severe weather with the potential of large to very large hail, destructive wind gusts, tornadoes, and flooding are possible this afternoon and evening.
  • Mainly dry and a bit cooler early this week.
  • Widespread rain chances return by midweek.
Area forecast discussion, Jun 8, 6:23 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 538 PM CDT Sun Jun 8 2025

 - Significant severe weather with the potential of large to very
   large hail, destructive wind gusts, tornadoes, and flooding are
   possible this afternoon and evening.

 - Mainly dry and a bit cooler early this week.

 - Widespread rain chances return by midweek.

&&

.NEAR TERM...
(Today and tonight)
Issued at 114 PM CDT Sun Jun 8 2025

Surface-based thunderstorms are expected to develop by early to
mid-afternoon across the Oklahoma/Texas panhandles into northwest
Oklahoma as a mid/upper-level shortwave trough approaches a
surface cold front.

Initial thunderstorms are expected to be supercells with a
significant hail (2"+) and some tornado risk. With time, the
supercells are expected to grow upscale into a mesoscale
convective system (MCS) as they move to the southeast as a cold
pool becomes established.

There is the potential for destructive, straight-line winds (80
mph or stronger) that could produce damaging wind gusts and
embedded QLCS tornadoes as the forward-propagoting MCS
accelerates to the southeast Oklahoma into north Texas--especially
with any bowing segments. The greatest risk for any QLCS tornadoes
will be on the left side of any bowing segments.

Currently the most likely track of the MCS is across west-
central/southwest Oklahoma into western north Texas and southern
Oklahoma. However, central Oklahoma will be on the northeast
periphery of the MCS. Occasionally, a bookend-vortex can develop
on the northeast edge of an MCS that can produce severe weather.
Power outages are likely in the track of the most intense winds.

In addition to severe weather, heavy rainfall will result in a
continued threat for flooding. A Flood Watch has been issued for
southern Oklahoma and western north Texas, where the highest
confidence of heavy rainfall is with the complex of thunderstorms.
While we expect the complex to be progressive, it will not take a
of rainfall to cause flooding problems given the recent rainfall.
Widespread 1 to 3" of rainfall is expected with locally higher
amounts possible.

The complex of thunderstorms is expected to exit southeast
Oklahoma just after midnight tonight.

Mahale

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 114 PM CDT Sun Jun 8 2025

For Monday, there should be a general lull in shower and
thunderstorms in the wake of Sunday's MCS with cooler weather from
northerly winds. There could be some remnant convection across
western north Texas--but no severe weather is expected.

By Tuesday into Tuesday night, a subtle shortwave trough may
result in a chance of showers and thunderstorms across north Texas
into southern Oklahoma.

Mahale

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 117 AM CDT Sun Jun 8 2025

As the shortwave moves out of the southern Rockies into the southern
Plains Wednesday a closed low develops and then swings northeast
across the area, bringing more widespread rain to Oklahoma and north
Texas. Right now, limited instability at this time should mute the
overall severe risk, but a few severe storms can not be ruled out.
This split flow and rain chances continue through the end of the
week as multiple shortwaves traverse the southern Plains. Models are
indicating the potential for an upper ridge building out into the
Plains as we go through next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 538 PM CDT Sun Jun 8 2025

Scattered to numerous thunderstorms have developed across the
Texas Panhandle and parts of western Oklahoma this afternoon.
These storms will continue to organize and move southeastward
through the evening hours. The stronger thunderstorms will
be capable of producing damaging winds, very heavy rainfall
and hail. CSM/LAW/SPS and eventually DUA may be impacted by these
storms. A cold front/outflow boundary has already moved across
parts of northern Oklahoma. Therefore, WWR/PNC may see storms this
evening, but storm intensity will likely be weaker. MVFR
conditions are likely near and within thunderstorms, with perhaps
MVFR ceilings possible behind a cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  84  64  87 /  70  10   0   0
Hobart OK         62  84  63  87 /  90  10   0   0
Wichita Falls TX  66  83  65  86 / 100  20  20  10
Gage OK           58  84  60  87 /  50   0   0   0
Ponca City OK     60  85  60  90 /  50   0   0   0
Durant OK         67  84  66  87 /  90  30  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CDT Monday for OKZ014>018-021>025-027>029-
     033>048-050>052.

TX...Flood Watch until 3 AM CDT Monday for TXZ083>090.

&&

NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...06

In the hours before

Local storm report, Jun 8, 8:15 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
815 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Dmg     5 SE Crowell            33.94N 99.66W
06/08/2025                   Foard              TX   Broadcast Media

            A power pole snapped on FM 267.

&&

EM
Local storm report, Jun 8, 8:17 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
817 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     Tstm Wnd Gst     4 NNW Goree             33.53N 99.55W
06/08/2025  M100 MPH         Knox               TX   Mesonet

&&

EM
Local storm report, Jun 8, 8:22 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
822 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     Tstm Wnd Dmg     2 WSW Goree             33.46N 99.56W
06/08/2025                   Knox               TX   Law Enforcement

            Semi rolled over on Highway 277.

&&

EM
Special weather statement, Jun 8, 8:27 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Norman OK
827 PM CDT Sun Jun 8 2025

TXZ084-087-090215-
Foard TX-Knox TX-
827 PM CDT Sun Jun 8 2025

...A strong thunderstorm will impact portions of southwestern Foard
and northern Knox Counties through 915 PM CDT...

At 827 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Paducah, moving southeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gilliland and Truscott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3422 10004 3371 9956 3350 9999 3383 10000
      3384 10005
TIME...MOT...LOC 0127Z 331DEG 47KT 3409 10026

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Bunker
Local storm report, Jun 8, 8:38 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
838 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     Tstm Wnd Gst     Tuttle                  35.29N 97.81W
06/08/2025  M64 MPH          Grady              OK   Emergency Mngr

            Near intersection of Bridge Rd and Cemetery
            Rd.

&&

EM
Local storm report, Jun 8, 8:47 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
847 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Tstm Wnd Gst     3 NNE Lone Grove        34.22N 97.25W
06/08/2025  M61 MPH          Carter             OK   Mesonet

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Caddo, Canadian, Custer, Grady, Kingfisher and 2 more40 min
Jun 8, 7:14 PM CDTFlash Flood WarningOUNBlaine, Dewey3 hr
Jun 8, 7:27 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Dewey5 hr
Jun 8, 7:40 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Custer, Dewey5 hr
Jun 8, 7:43 PM CDTSpecial Weather StatementOUNMcClain47 min
Jun 8, 7:46 PM CDTSpecial Weather StatementOUNMurray29 min
Jun 8, 7:51 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma39 min
Jun 8, 7:51 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray39 min
Jun 8, 7:54 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love51 min
Jun 8, 8:14 PM CDTTornado WarningOUNCarter, Murray46 min
Jun 8, 8:15 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray45 min
Jun 8, 8:21 PM CDTSevere Thunderstorm WarningOUNBryan39 min
Jun 8, 8:24 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Oklahoma, Pottawatomie51 min
Jun 8, 8:25 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray50 min
Jun 8, 8:27 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Garvin, Jefferson and 6 more6 hr
Jun 8, 8:36 PM CDTTornado WarningOUNBryan39 min
Jun 8, 8:38 PM CDTTornado WarningOUNAtoka, Bryan52 min
Jun 8, 8:44 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray46 min
Jun 8, 8:44 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston46 min
Jun 8, 8:52 PM CDTTornado WarningOUNBryan23 min
Jun 8, 8:59 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, McClain, Murray, Pontotoc31 min
Jun 8, 9:01 PM CDTFlash Flood WarningOUNBryan6 hr
Jun 8, 9:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more42 min
Jun 8, 9:11 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal49 min
Jun 8, 9:15 PM CDTFlash Flood WarningOUNAtoka, Bryan, Carter, Coal, Garvin, Johnston and 3 more6 hr
Jun 8, 9:15 PM CDTTornado WarningOUNBryan45 min
Jun 8, 9:32 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBryan, Marshall28 min
Jun 8, 9:36 PM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc, Pottawatomie, Seminole24 min
Jun 8, 9:39 PM CDTTornado WarningOUNBryan21 min
Jun 8, 9:43 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal47 min
Jun 8, 9:53 PM CDTRiver Flood WarningOUNBlaine, Canadian5 hr
Jun 8, 9:55 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole35 min
Jun 8, 9:58 PM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Grady35 hr
Jun 8, 9:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan31 min
Jun 9, 2:34 AM CDTRiver Flood AdvisoryOUNBlaine, Canadian7 hr
Jun 9, 3:57 AM CDTRiver Flood AdvisoryOUNBryan10 hr
Jun 9, 8:58 AM CDTRiver Flood AdvisoryOUNPayne2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.